MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y917H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did the needle break into 2 pieces at the swage location? or did the needle pull away / separate from the suture ? did the needle fall into patient? if yes, was it removed? and how? any patient consequences / ae report? patient current status? (b)(6)rep confirmed via phone that the needle came away from the suture; the needle did not break.No broken tip was left in situ.No patient consequence.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the date of the procedure/ event date.
 
Event or Problem Description
It was reported that a patient underwent total knee replacement on unknown date and suture was used.The needle came away from swage after taking a bite of intact tissue.Another suture was used to complete the procedure.No patient consequence reported.
 
Additional Manufacturer Narrative
The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.A winding former, one paper lid and a detached needle were returned for analysis.However, the suture was not sent.During the visual inspection of the needle, the swage and attachment area of the needle were as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.No needle breakage was observed.The suture was not returned to determine the assignable cause.Per the condition of the needle, no defects or broken needle could be observed.Also, it could not be determined what may have caused the reported incident of ¿performance pull off suture needle¿.

Brand Name
MONOCRYL SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7104494
Report Number2210968-2017-71701
Device Sequence Number1156056
Product Code GAN
UDI-Device Identifier10705031059825
UDI-Public10705031059825
Combination Product (Y/N)N
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberY917H
Device Lot NumberLCK228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 11/23/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1